MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 10 X 10CM CTN 10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 10 X 10CM CTN 10; DRESSING,WOUND,OCCLUSIVE
Catalog Number 66800270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rash (2033)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Event or Problem Description
It was reported that 3 x patients have had a reaction to the allevyn gentle border adhesive and developed a rash under the silicone.The rash was widespread and all over where the adhesiveness is.No other symptoms.The allevyn gentle border was removed and a new alternate dressing applied with the reaction resolved.
 
Additional Manufacturer Narrative
H3, h6: the device used in treatment was not returned for evaluation, all provided information has been reviewed and we have not been able to establish a relationship between the reported event or determine a root cause.Probable root causes are application, removal, time left on patient, trauma, materials used within the dressing to cause a reaction.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device.The associated risk files contain details relating to harm.However, the clinical review has not established a causal link.Additional rmr is not required.No batch/lot number has been provided, therefore a review of the device history has not been possible.The complaint history file contains further instances.This investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
ALLEVYN GENTLE BORDER 10 X 10CM CTN 10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key11158532
Report Number8043484-2021-00095
Device Sequence Number3616911
Product Code NAD
UDI-Device Identifier05000223463922
UDI-Public05000223463922
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number66800270
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1